Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 81, NWS Austin/San Antonio, TX

April 25, 2007Bexar County, Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 25, 2007, 12:06 AM CDT for Bexar County, Medina County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2007, 12:06 AM CDT (05:06 UTC)
Expired
Apr 25, 2007, 2:00 AM CDT
In force
114 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bexar County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 250507
FFWEWX
TXC029-325-250700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 200 AM CDT

* AT MIDNIGHT CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM STRONG TO SEVERE THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST.
  HEDWIG...SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...RIO MEDINA...
  OLMOS PARK...MICO...LIVE OAK...LEON VALLEY...LEON SPRINGS...
  KIRBY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS
  RANCH...CROSS MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
      2966 9835 2960 9834 2956 9829 2957 9824
      2948 9817 2949 9814 2913 9842 2925 9881
      2911 9883 2911 9923 2953 9897 2972 9878
      2976 9856

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 11:50 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 24, 11:50 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 PM CDT TUE APR 24 2007

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 09Z FROM
KAUS TO KHYI TO KSAT AND KSSF.  CEILINGS WILL VARY FROM
NEAR 1000 FT TO 2000 FT. FURTHER WEST...CEILINGS OF 5 THSD
TO 10 THSD FT BKN WILL BECOME SCATTERED CLOUDS ABOVE 10 THSD FT
BY 08Z. SHOWERS AND THUNDERSTORMS WILL MOVE EAST OF A KAUS
TO KSAT LINE AFTER 09Z...WITH CEILINGS BECOMING 3000 TO
6000 FT BROKEN...WITH SCATTERED CLOUDS ABOVE 10 THSD FT
VCNTY KDRT. BY 15Z VFR CONDITIONS WILL PREVAIL ACROSS THE
AREA WITH CONDITIONS BECOMING SCATTERED CLOUDS ABOVE 10
THSD FT...WITH NORTHWEST WINDS 10 TO 15 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 1057 PM CDT TUE APR 24 2007/

UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND WX BASED ON LATEST
RADAR TRENDS. MAIN THREAT TONIGHT FOR THE AUSTIN/SAN ANTONIO
CORRIDOR WILL BE FLASH FLOODING

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 643 PM CDT TUE APR 24 2007/

AVIATION...
A LINE OF THUNDERSTORMS WILL TRACK SLOWLY EAST ACROSS THE AREA.
THUNDERSTORMS WILL IMPACT KDRT AROUND 03Z AND KSAT-KAUS ARND 06Z.
WIND GUSTS TO 45KTS AND HAIL WILL ACCOMPANY THE STORMS. OTHERWISE,
MVFR CIGS WILL LOWER TO IFR BY 06Z. ONCE THE THUNDERSTORMS PASS
OVER THE TERMINALS CIGS WILL LIFT TO VFR AND CLEAR OUT BY 16Z. NW
WINDS OF 10 TO 15 KTS WILL PREVAIL AFTER 16Z.

PREV DISCUSSION... /ISSUED 545 PM CDT TUE APR 24 2007/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS A TAD...MAINLY ACROSS
THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU BASED ON 18Z NAM
DATA AND THE LATEST RADAR IMAGES SHOWING A LINE OF TSTMS DEVELOPING
ACROSS SOUTHERN PORTIONS OF WFO SJT.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 24 2007/

DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN
REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL
ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET
STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL
ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS
INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND
FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE
WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF
THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING
WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY
WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE
NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER
RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL
DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES
TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT.
WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE
MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND
INCREASING CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  85  54  83  59 / 100  30  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  64  83  52  81  55 / 100  40  -    0  -
DEL RIO INTL AIRPORT           63  90  58  87  66 /  40  -   -   -   -
SAN ANTONIO INTL AIRPORT       65  83  54  83  61 /  90  20  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

11/08/18/05/JB
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT TUE APR 24 2007

TXZ171>173-183>194-202>209-217>225-228-252245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN
HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE
HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON
TO BOERNE TO MOUNTAIN HOME TO SAN SABA.

OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH
FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY
MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS.

A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT
FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY
HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND
HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF
I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA
LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS
OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH
LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.

In the hours before

Local storm report, Apr 24, 8:04 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TORNADO          3 SE EAGLE PASS         28.68N 100.46W
04/24/2007                   MAVERICK           TX   LAW ENFORCEMENT

            MAVERICK CO DISPATCH REPORTED A TORNADO IN LOMA LINDA.
            MULTIPLE INJURIES WITH DAMAGE TO HOMES. TIME ESTIMATED
            FROM RADAR.

&&

BF
Local storm report, Apr 24, 8:27 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             CRYSTAL CITY            28.69N 99.83W
04/24/2007  E1.75 INCH       ZAVALA             TX   LAW ENFORCEMENT

&&

BF
Local storm report, Apr 24, 8:44 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             1 NE BIG WELLS          28.58N 99.56W
04/24/2007  E2.75 INCH       DIMMIT             TX   PUBLIC

            TENNIS BALL TO BASEBALL SIZED HAIL IN RURAL AREA NE OF
            BIG WELLS.

&&

BF
Local storm report, Apr 24, 8:46 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND GST     1 NE BIG WELLS          28.58N 99.56W
04/24/2007  M76 MPH          DIMMIT             TX   PUBLIC

&&

BF
Local storm report, Apr 24, 11:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TORNADO          3 SE EAGLE PASS         28.68N 100.46W
04/24/2007                   MAVERICK           TX   BROADCAST MEDIA

            *** 6 FATAL, 40 INJ *** FOX NEWS IS REPORTING 6 PEOPLE
            WERE KILLED AND MORE THAN 40 INJURED. AN ELEMENTARY
            SCHOOL WAS DESTROYED AND A NUMBER OF MOBILE HOMES
            DAMAGED.

&&

BF
Local storm report, Apr 25, 12:06 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             LAUGHLIN AFB            29.36N 100.78W
04/24/2007  E0.50 INCH       VAL VERDE          TX   TRAINED SPOTTER

            AF WEATHER OBSERVER

0643 PM     HAIL             EAGLE PASS              28.71N 100.49W
04/24/2007  E1.00 INCH       MAVERICK           TX   TRAINED SPOTTER

0654 PM     HAIL             EAGLE PASS              28.71N 100.49W
04/24/2007  E1.75 INCH       MAVERICK           TX   LAW ENFORCEMENT

0701 PM     TORNADO          3 SE EAGLE PASS         28.68N 100.46W
04/24/2007                   MAVERICK           TX   BROADCAST MEDIA

            *** 6 FATAL, 40 INJ *** FOX NEWS IS REPORTING 6 PEOPLE
            WERE KILLED AND MORE THAN 40 INJURED. AN ELEMENTARY
            SCHOOL WAS DESTROYED AND A NUMBER OF MOBILE HOMES
            DAMAGED.

0814 PM     HAIL             CRYSTAL CITY            28.69N 99.83W
04/24/2007  E1.75 INCH       ZAVALA             TX   LAW ENFORCEMENT

0831 PM     HAIL             1 NE BIG WELLS          28.58N 99.56W
04/24/2007  E2.75 INCH       DIMMIT             TX   PUBLIC

            TENNIS BALL TO BASEBALL SIZED HAIL IN RURAL AREA NE OF
            BIG WELLS.

0831 PM     TSTM WND GST     1 NE BIG WELLS          28.58N 99.56W
04/24/2007  E65.00 MPH       DIMMIT             TX   PUBLIC

0831 PM     TSTM WND GST     1 NE BIG WELLS          28.58N 99.56W
04/24/2007  M76.00 MPH       DIMMIT             TX   PUBLIC

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:33 PM CDTTornado WarningEWXDimmit57 min
Apr 24, 7:37 PM CDTSevere Thunderstorm WarningEWXZavala53 min
Apr 24, 8:26 PM CDTTornado WarningEWXDimmit34 min
Apr 24, 8:33 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala57 min
Apr 24, 9:11 PM CDTSevere Thunderstorm WarningEWXUvalde64 min
Apr 24, 9:29 PM CDTSevere Thunderstorm WarningEWXMaverick31 min
Apr 24, 9:46 PM CDTSevere Thunderstorm WarningEWXUvalde, Zavala59 min
Apr 24, 10:07 PM CDTSevere Thunderstorm WarningEWXMaverick53 min
Apr 24, 10:21 PM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala4 hr
Apr 24, 11:00 PM CDTSevere Thunderstorm WarningEWXMaverick46 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningEWXMedina64 min
Apr 24, 11:18 PM CDTSevere Thunderstorm WarningEWXDimmit57 min
Apr 24, 11:43 PM CDTSevere Thunderstorm WarningEWXFrio48 min
Apr 24, 11:51 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar54 min
Apr 25, 12:08 AM CDTTornado WarningEWXAtascosa, Bexar37 min
Apr 25, 12:21 AM CDTSevere Thunderstorm WarningEWXComal, Guadalupe54 min
Apr 25, 12:38 AM CDTSevere Thunderstorm WarningEWXBexar, Wilson48 min
Apr 25, 1:23 AM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales53 min
Apr 25, 1:36 AM CDTSevere Thunderstorm WarningEWXFayette, Lavaca54 min
Apr 25, 1:46 AM CDTTornado WarningEWXFayette, Gonzales29 min
Apr 25, 2:03 AM CDTTornado WarningEWXLavaca33 min
Apr 25, 2:06 AM CDTSevere Thunderstorm WarningEWXBastrop24 min
Apr 25, 2:53 AM CDTSevere Thunderstorm WarningEWXAtascosa37 min
Apr 25, 3:54 AM CDTSevere Thunderstorm WarningEWXDeWitt36 min
Apr 25, 4:26 AM CDTSevere Thunderstorm WarningEWXDeWitt19 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.